Study Finds Hearing And Balance Disorders Among COVID-19 Vaccinated

More cases of hearing and balance disorders have been observed after people received COVID-19 vaccines, according to a recent study, which asked vaccinated people to remain alert to such complications.

A child receives a dose of the Pfizer BioNTech COVID-19 vaccine at the Fairfax County Government Center in Annandale, Va., on Nov. 4, 2021. (Chip Somodevilla/Getty Images)

The Australian peer-reviewed study, published in the Vaccine journal on Feb. 22, aimed to determine whether there was an increase in “audiovestibular events” following COVID-19 vaccination in south-eastern Australia. Audiovestibular refers to conditions related to hearing and balance disorders.

Healthcare providers and vaccinees should be alert to potential audiovestibular complaints after COVID-19 vaccination,” the authors said.

Increase in Incidences of Vertigo, Tinnitus

Researchers found a rise in vertigo and tinnitus cases after vaccination. Tinnitus is a condition that makes an individual hear sounds like humming, ringing, or rushing, in the absence of external stimuli. Vertigo makes people feel like they’re spinning, and can result in dizziness.

Our study found an increased relative incidence of vertigo in the 42 days following mRNA vaccines, and an increased relative incidence of tinnitus in the 42 days following both Vaxzevria adenovirus vector and mRNA vaccines,” researchers wrote.

“We are the first to confirm this increased relative incidence of tinnitus and vertigo post COVID-19 vaccines,“ they stated. They speculated that the audiovestibular events may be an ”immune mediated injury” triggered by the COVID-19 vaccines.

No Rise in Cases of Hearing Loss

In the same study, the researchers reported that there was “no increased relative incidence in hearing loss” in the 42 days following any COVID-19 vaccine.

They noted that the U.S. Vaccine Adverse Event Reporting System (VAERS) data and studies conducted on the Finnish and Danish health care registry have found “found no association between sudden sensorineural hearing loss (SSNHL) and COVID-19 vaccination.”

As such, the authors concluded that their analysis “supports the opinion that there is no increased incidence of hearing loss following COVID-19 vaccines.”

The authors pointed out a limitation—that their study could not account for any concurrent COVID-19 infections, which other studies have suggested could be associated with audiovestibular events.

“COVID-19 infection is an important potential confounder of the association between COVID-19 vaccination and audiovestibular events,” they wrote.

Figures

Researchers collected vaccine-related data from two databases in Australia, selecting 45,350 records via SAEFVIC, and 4.94 million records via POLAR, for the time period from January 2021 to March 2023.

SAEFVIC is the central spontaneous reporting service for adverse events following vaccinations in the Australian state of Victoria. The POLAR platform collects and processes general practice data on behalf of Primary Health Networks in Australia. Multiple researchers in the study declared receiving funding from the Department of Health, Victoria. SAEFVIC is funded by the department.

Out of the 45,350 SAEFVIC records, researchers identified 415 cases of vertigo, 226 incidences of tinnitus, and 76 hearing losses. From the POLAR platform, 13,924 reports of vertigo, 4,000 incidences of tinnitus, and 3,214 hearing losses were identified.

Researchers recorded the impact of two types of vaccines—AstraZeneca’s adenovirus vector vaccine and mRNA-based vaccines from Pfizer and Moderna.

The researchers found an increase in vertigo incidence following mRNA vaccines, and an increase in tinnitus incidence following both AstraZeneca and mRNA vaccines.

The reporting rate for audiovestibular events was found to be higher for AstraZeneca shots compared to the mRNA vaccines. In addition, more audiovestibular events were identified after the first dose of AstraZeneca than its second dose, while no such difference was observed for the mRNA vaccines.

Sudden Deafness

SSNHL, commonly known as sudden deafness, refers to an unexplained, rapid loss of hearing either at once or over a few days, caused by damage to the inner ear or the nerve from the ear to the brain. The condition usually affects only a single ear.

Researchers noted that some studies did find an association between Pfizer’s COVID-19 vaccine and SSNHL, but that the population or the effect size in those studies “was very small.”

One such study was published in February 2022—a cohort study of over 2.6 million patients in Israel. Of the 2,602,557 patients who received the first dose of the Pfizer COVID-19 vaccine, 91 cases of SSNHL were reported. Of the 2,441,719 people who received the second dose, 79 SSNHL cases were identified.

While the “effect size is very small,” the researchers of that study said their findings suggest the Pfizer COVID-19 vaccine “might be associated with increased risk of SSNHL.”

Tinnitus Takes Toll on Quality of Life

Back in 2021, Gregory Poland, director of the Mayo Clinic’s Vaccine Research Group in Rochester, Minnesota, developed tinnitus after receiving his second shot of the COVID-19 vaccine. While he experienced ringing in both ears, the situation was worse in the left ear.

“It was like someone suddenly blew a dog whistle in my ear … It has been pretty much unrelenting,” he said in an interview with MedPage Today in March 2022. The outlet did not specify which vaccine he received, however it noted that, “Given his personal situation, [Mr. Poland] will look to protein subunit vaccines that are in development but not yet authorized by the [Food and Drug Administration], such as those from Novavax, Medicago, and Sanofi.”

At the time, Mr. Poland said there could be tens of thousands of people affected in the United States and potentially millions globally.

“What has been heartbreaking about this, as a seasoned physician, are the emails I get from people that, this has affected their life so badly, they have told me they are going to take their own life,” he told the outlet.

The World Health Organization said in 2022 (pdf) that, up to February 2021, it received 367 reports of tinnitus following COVID-19 vaccination, including 56 that were grouped with hearing losses. The majority (293 cases, or 80 percent) received the Pfizer vaccine. More than 70 percent of the total tinnitus cases were among females. Over a third of the reports were from healthcare professionals.

From the 367 cases, 97 incidents (26 percent) were recorded as serious. This included 59 cases classified as “other medically important condition,” 33 as “disabling/incapacitating,” and eight reports as “caused/prolonged hospitalization.” Two incidences were reported as “life-threatening.”

The organization also separately reported 164 cases of hearing loss, of which 104 cases (63 percent) were found among females.

In an interview with The Epoch Times, Mary, who declined to disclose her last name, said that she started experiencing tinnitus an hour after the first Pfizer shot in 2021. When she contacted the pharmacy where she was vaccinated, Mary was told that tinnitus wasn’t a side effect.

Even after taking steroid therapy as recommended by a physician, her condition didn’t improve. “I complained about it so much in the beginning … especially in the first couple of weeks,” she said. ‘I cried. I broke down.”

Despite facing difficulties, Mary could not openly discuss her concerns with her family, friends, or health providers. “I felt comfortable saying that I had tinnitus, but I was afraid to tell people that it started an hour after the vaccine ... I didn’t want people to think that I’m an anti-vaxxer,” she stated.

But it’s my own experience, and the fact that I was afraid to say that is really sad.”

Authored by Naveen Athrappully via The Epoch Times (emphasis ours),

Post a Comment

Previous Post Next Post
Follow us on TruthSocial, X-Twitter, Gettr, Gab, VK, Anonup, Facebook and Telegram for interesting and mysterious bonus content!
If you are willing and able 👉 PayPal donate.
Free mail

نموذج الاتصال